Bell’s Palsy After Second Dose of Moderna COVID-19 Vaccine: Coincidence or Causation?
Case studies
Sohil Pothiawala
Department of Emergency Medicine, Woodlands Health Campus, Singapore
https://orcid.org/0000-0002-4789-4326
Published 2021-08-04
https://doi.org/10.15388/Amed.2021.28.2.7
PDF
HTML

Keywords

Bell's palsy
mRNA
Moderna
vaccine

How to Cite

Pothiawala S. (2021) “Bell’s Palsy After Second Dose of Moderna COVID-19 Vaccine: Coincidence or Causation?”, Acta medica Lituanica, 28(2), p. 7. doi: 10.15388/Amed.2021.28.2.7.

Abstract

US Food and Drug Administration (FDA) recommended enhanced safety surveillance to monitor for cases of Bell’s palsy following Moderna vaccine administration in larger populations. The author reports a patient who developed right sided Bell’s palsy 2 weeks after administration of the second dose of Moderna COVID-19 vaccine. Considering this development of symptoms 2 weeks after the second dose of Moderna vaccine administration, there remains a possibility of a causal association. As more people get vaccinated, more information may be available in the future to establish association. Physicians need to maintain enhanced safety surveillance to monitor for cases of Bell’s palsy following mRNA vaccine administration.

PDF
HTML
Creative Commons License

This work is licensed under a Creative Commons Attribution 4.0 International License.